Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 381, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 30, 2013, 9:09 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2013, 9:09 PM CDT (02:09 UTC)
- Expired
- Aug 30, 2013, 10:00 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Custer County, NE, Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 15 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 9:35 PM CDT | TSTM WND GST 63 | Thedford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2446 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS53 KLBF 310209
SVRLBF
NEC009-041-113-171-310300-
/O.NEW.KLBF.SV.W.0381.130831T0209Z-130831T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT FRI AUG 30 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 905 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SENECA TO 15 MILES SOUTH OF THEDFORD...AND MOVING
EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
THEDFORD...HALSEY...HIGHWAY 83 CROSSING THE DISMAL RIVER...BROWN
LAKE AND NATWICK.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 156.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 197 AND 235.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 10029 4166 10003 4163 10057 4208 10085
TIME...MOT...LOC 0209Z 268DEG 31KT 4205 10072 4176 10055
HAIL...<.75IN
WIND...70MPH
$$
POWER1 follow-up statement
707
WWUS53 KLBF 310242
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT FRI AUG 30 2013
NEC009-041-113-171-310300-
/O.CON.KLBF.SV.W.0381.000000T0000Z-130831T0300Z/
BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE-
942 PM CDT FRI AUG 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
THOMAS...NORTHEASTERN LOGAN...NORTHWESTERN CUSTER AND WESTERN BLAINE
COUNTIES UNTIL 1000 PM CDT...
AT 940 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF PURDUM TO 6 MILES SOUTHWEST OF
DUNNING...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PURDUM.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 124 AND 155.
THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 205 AND 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 10026 4166 10003 4163 10054 4208 10072
TIME...MOT...LOC 0243Z 268DEG 31KT 4206 10032 4177 10016
HAIL...<.75IN
WIND...70MPH
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:08 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Aug 30, 3:08 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 308 PM CDT FRI AUG 30 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 307 PM CDT FRI AUG 30 2013 TONIGHT THROUGH SATURDAY...A WEAK UPPER LEVEL DISTURBANCE... CURRENTLY ACROSS THE WYOMING...WILL MOVE ACROSS THE FCST AREA TONIGHT SPAWNING A FAIRLY ORGANIZED AREA OF TSTMS. ALL MODELS SHOW K INDICES INCREASING TO AROUND 40C OR GREATER. THE RAP AND OTHER MODELS SHOW PRECIPITABLE WATER INCREASING TO 1.50 INCHES OR GREATER. FCST STORM MOTION OF 10KT OR LESS WOULD SUPPORT LOCALLY HEAVY RAINFALL AND WEAK WINDS ALOFT 30KT OR LESS AT AND BELOW 300MB SUGGEST OUTFLOW DOMINANT COLD POOL DRIVEN BOW SEGMENTS CAPABLE OF GUSTY WINDS. LOW LEVEL EASTERLIES AND WEAK WESTERLIES ALOFT PRODUCE BULK SHEAR OF 35 TO 40 KT SO SOME STORMS THIS EVENING COULD BECOME SEVERE WITH WIND DAMAGE AND LARGE HAIL. SPC PROVIDED THIS DISCUSSION AT 227 PM CDT...RECENT LIGHTNING WITHIN THE CONVECTION ALONG THE BLACK HILLS AND LARAMIE MOUNTAINS HAS INCREASED CONFIDENCE THAT THE ENVIRONMENT ACROSS THE CNTRL PLAINS IS GRADUALLY BECOMING MORE SUPPORTIVE OF SURFACE-BASED CONVECTIVE INITIATION. 12Z RAP SOUNDING MODIFIED FOR 19Z SURFACE OBSERVATION -- 93/62 -- YIELDS STRONG SURFACE-BASED INSTABILITY /SBCAPE OVER 3000 J PER KG/ AND LITTLE REMAINING CINH. INCREASED CONVERGENCE ALONG A WEAK SURFACE TROUGH AND CONTINUED DESTABILIZATION FOSTERED BY ISOLATION IS EXPECTED TO RESULT IN ADDITIONAL SURFACE-BASED CONVECTIVE DEVELOPMENT DURING THE NEXT HOUR OR TWO. THE STORM COMPLEX COULD MOVE MOSTLY EAST ACCORDING TO THE RAP MODEL OR TAKE A SOUTHEAST TURN AS INDICATED BY THE HRRR. EITHER WAY THE CONVECTION WILL AFFECT MOST OF THE FCST AREA AND EXIT SOUTH OR EAST BY AROUND 12Z. THIS TSTM COMPLEX SHOULD SET UP A FRONTAL BOUNDARY FOR ADDITIONAL STORM DEVELOPMENT SATURDAY AFTN AND BEYOND WITH THE BEST SHEAR AND INSTABILITY ACROSS NCNTL NEB NEAR KANW AND KONL. THE MODELS HAVE A TOTALLY DIFFERENT IDEA IN MIND WITH THE FRONT AND LIFT IT RAPIDLY NORTH BY 15Z SATURDAY MORNING AND THEN DROP ANOTHER COLD FRONT THROUGH DURING THE AFTN. SO THERE IS A DISCONNECT IN CONVENTIONAL STORM THEORY VS THE MODELS. IF THE FRONT IS DOES NOT RETREAT NORTH AS QUICKLY THAN STORM DEVELOPMENT COULD BE MUCH FARTHER SOUTH...PERHAPS OVER KS. THE FCST USES A BLEND OF NAM...GEMREG...GFS AND ECM FOR A 30 POP FROM 20Z ONWARD...MAINLY SOUTH AND EAST OF KVTN/KIML. TEMPERATURES ARE A BLEND OF TRIED AND TRUE MODEL DATA PLUS BIAS CORRECTION FOR HIGHS IN THE LOWER 90S NORTH TO UPPER 90S SOUTH. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 307 PM CDT FRI AUG 30 2013 SATURDAY NIGHT THROUGH LABOR DAY... COLD FRONT SHOULD STRETCH FROM NEAR ANW THROUGH LBF AND IML EARLY SATURDAY EVENING. DO EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. COVERAGE MAY END UP LESS ACROSS SWRN NEBR WHICH WILL BE FURTHER REMOVED FROM COOLER TEMPERATURES ALOFT ASSOCIATED WITH MAIN UPPER TROUGH ACROSS MINNESOTA. ONLY A SLIGHT CHANCE FOR THUNDERSTORMS FAR SOUTHEAST AFTER MIDNIGHT. DRY AND LESS HOT SUNDAY AND LABOR DAY. HIGHS SUNDAY FORECAST VERY NEAR PREVIOUS FROM NEAR 83 NCTRL AND 85 TO 88 SOUTHWEST. NORTHERLY WINDS SUNDAY LOOK FAIRLY LIGHT FROM 5 TO 15 MPH WEST AND 10 TO 20 MPH EAST. ON LABOR DAY...NORTHWEST FLOW ALOFT WILL CONTINUE WITH A RETURN SOUTHEAST FLOW AT THE SURFACE AND HIGHS FROM NEAR 83 NORTHEAST TO NEAR 90 WEST TIER. SOUTHERLY WINDS MONDAY FROM 10 TO 20 MPH WEST TO 5 TO 15 MPH EAST. ON TUESDAY THROUGH FRIDAY... A HEAT UP AGAIN LIKELY AS UPPER RIDGE PERSISTS OVER COLORADO AND TROUGHING INCREASES ACROSS THE PAC NW AND NORTHEASTERN U.S. A WEAK COLD FRONT AND DISTURBANCE IN NORTHWEST FLOW ALOFT INDICATED BY THE GFS AND ECMWF. THIS FRONT ASSOCIATED WITH A DEEP UPPER LOW MOVING ACROSS HUDSON BAY. AS A RESULT OF ECMWF CONSISTENCY AND FAIR AGREEMENT BY THE GFS...WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT. AN OTHERWISE DRY EXTENDED. HIGHS FORECAST IN THE UPPER 80S TO LOW 90S MOST AREAS WITH MID 90S PARTS OF SWRN NEBR. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1221 PM CDT FRI AUG 30 2013 ALL MODELS ARE DEVELOPING SCATTERED DEEP CONVECTION ACROSS WRN NEB THIS AFTN AROUND 21Z-22Z. STORM ACTIVITY SHOULD MOVE EAST INTO NCNTL NEB BY OR DURING THE EVENING. THE HRRR SUGGESTS STORMS COULD HIT KVTN AND KLBF BETWEEN 01Z AND 04Z. THE HRRR AND RAP INDICATE BOWING TSTM SEGMENTS DEVELOPING IN THE WEST WHICH COULD COALESCE NORTH AND SOUTH ACROSS THE FCST AREA THIS EVENING. THE STORM ACTIVITY SHOULD BE MOSTLY EAST OF THE FCST AREA BY 09Z WITH VFR THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...ROBERG AVIATION...CDC
Hazardous weather outlook, Aug 30, 12:39 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1239 PM CDT FRI AUG 30 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-311745- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1239 PM CDT FRI AUG 30 2013 /1139 AM MDT FRI AUG 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES WILL APPROACH 100 DEGREES ACROSS SOUTHWEST NEBRASKA. THE COMBINATION OF DEW POINTS IN THE LOWER 60S AND TEMPERATURES AROUND 100 WILL PRODUCE THESE VALUES. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON. THE STORM ACTIVITY WILL MOVE EAST INTO NORTH CENTRAL NEBRASKA BY OR DURING THE EVENING HOURS. STORMS WILL BE CAPABLE OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND DAMAGE AND LARGE HAIL...MAINLY WEST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AFTERNOON INTO SATURDAY EVENING...BRINGING AN INCREASED CHANCE FOR THUNDERSTORMS. SCATTERED STRONG OR SEVERE STORMS ARE POSSIBLE ALONG THE FRONT...MAINLY NORTH AND EAST OF AINSWORTH AND ONEILL. LARGE HAIL AND WIND DAMAGE ARE THE SEVERE WEATHER THREATS ALONG WITH LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
In the hours before
Local storm report, Aug 30, 7:07 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 3 NW HAY SPRINGS 42.71N 102.73W
08/30/2013 E60 MPH SHERIDAN NE PUBLIC
ESTIMATED 60 MPH WIND GUST.
&&
JGOMEZLocal storm report, Aug 30, 7:44 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
744 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 17 SE HAY SPRINGS 42.51N 102.45W
08/30/2013 M1.00 INCH SHERIDAN NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 30, 7:53 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 PM CDT FRI AUG 30 2013 NEZ094-310145- WESTERN CHERRY NE- 653 PM MDT FRI AUG 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 745 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF MERRIMAN...OR 14 MILES EAST OF GORDON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD... HIGHWAY 61 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD... MEDICINE LAKE... INDIAN HILL... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 116 AND 132. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 207 AND 224. POWER
Local storm report, Aug 30, 8:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL NORTH PLATTE 41.13N 100.77W
08/30/2013 E1.00 INCH LINCOLN NE EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY EMERGENCY MANAGER ON WALKER
ROAD AND HOMESTEAD.
&&
JGOMEZLocal storm report, Aug 30, 8:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL NORTH PLATTE 41.13N 100.77W
08/30/2013 M1.25 INCH LINCOLN NE NWS EMPLOYEE
&&
JGOMEZLocal storm report, Aug 30, 8:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 10 N HAYES CENTER 40.66N 101.02W
08/30/2013 E70 MPH HAYES NE PUBLIC
ESTIMATED TIME OF 820 PM CDT WINDS OF 60 TO 80 MPH BLEW
OVER TREES.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Aug 30, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 42 min |
| Aug 30, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 46 min |
| Aug 30, 10:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Garfield, Holt, Loup and 1 more | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.